MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-020
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on (b)(6) 2025, a 20mm amplatzer septal occluder was chosen for implant using a 9f amplatzer trevisio delivery system.The 9f delivery system was reportedly prepared in accordance with the ifu, with no fault identified during preparation.The 20 mm amplatzer septal occluder device was prepared, attached to the delivery cable, and loaded into the loader.While preparing, resistance was reportedly felt by the physician as the device was being loaded into the sheath.Connections were reportedly checked and the device was advanced again, after which the left disc was reportedly deployed.The device reportedly appeared deformed on fluoroscopy during deployment, and it was reportedly advised that the device be recaptured and removed for inspection.The deformed device was never released from the delivery cable.There was no interaction with the cardiac structures during deployment and no angulation/kink were noticed in the delivery system.Following removal, the device was reportedly observed to return to a normal shape outside of the sheath.A second 20mm amplatzer septal occluder was prepared; however, the same resistance was experienced when loading it into the sheath.It was initially suspected that the loader was the cause, but exchanging the loader with a new one did not resolve the issue.The sheath was then exchanged for a new sheath, after which the device was successfully delivered.Upon examining the first device, white thread-like material was observed in the prep bowl.On further examination, white shavings were reportedly observed when flushing the system again, which were suspected to originate from inside the sheath, and white thread-like material was also reportedly observed on the device.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Additionally, the lot was reviewed for similar complaints, and there is no indication of a lot-specific product issue.The cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24283836
Report Number2135147-2026-00728
Device Sequence Number9962756
Product Code MLV
UDI-Device Identifier00811806010175
UDI-Public(01)00811806010175(17)300331(10)10804564
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-020
Device Catalogue Number9-ASD-020
Device Lot Number10804564
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown